MAUDE Adverse Event Report: COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID

COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID
Model Number 001021X
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the complaint investigation, the root cause of the complaint was overfeeding of the guidewire which may be coupled with interference with internal anatomy (i.E., the omentum), preventing movement of the guidewire to complete the procedure prior to surgical intervention.
 
Event or Problem Description
The initial steps of the percutaneous ultrasound gastrostomy (pug) procedure were completed to achieve coupling between the pigtail guidewire (pgw) and internal balloon catheter (ibc).As the coupled ibc-pgw was fed through the orogastric tract, the nasogastric tube (ngt) was removed as the primary proceduralist thought it was potentially interfering with the ibc removal.Once outside of the mouth, the balloon was not coupled with the pgw (i.E., the pigtail was not inside the balloon).A glidescope was used to examine the oral cavity and pharynx but the pgw was not found.The guidewire was removed from the abdominal end, and the clinical team chose to continue with a second kit.After ibc insertion, the balloon was not visualized immediately.A new ngt was inserted for additional insufflation, after which the balloon was visualized again at 3cm tissue depth.Again, the initial steps of the pug procedure were completed without issue, and the coupled ibc-pgw was advanced through the orogastric tract; this time both were retrieved through the mouth.After retrieving about 15cm of the pgw out of the mouth, the proceduralist felt resistance and was unable to continue advancing the guidewire.The glidescope was used to inspect the oral cavity and pharynx but did not visualize anything abnormal.The proceduralist attempted to reduce the pgw by pulling at both the oral and abdominal ends but only felt resistance.He was able to advance the pgw further at the abdomen but could not pull more from the oral end.At this point, coaptech clinical support suggested taking x-rays to help determine the issue.Imaging revealed an excessive amount of looped guidewire in the abdominal cavity.It was recommended that the doctor continue to try to reduce the guidewire from the abdominal side, which was successful in retrieving about 15cm of additional wire.More guidewire was able to be fed out of the mouth as well.Another x-ray showed a decrease of guidewire in the abdominal cavity but some looping remained.An esophagogastroduodenoscopy (egd) was performed by gi at the bedside, concluding that the excess guidewire was extragastric.The patient was then transported to the or to receive laparoscopy by a surgeon.Findings showed the guidewire looped within a small portion of the omentum.The omentum was dissected, freeing the guidewire, which had no visible damage.The g-tube was inserted using the intact guidewire and a push g-tube kit.The g-tube was secured at 4cm.No further complications or clinical effects related to the pug procedure were reported following the case.

Brand Name
PUMA-G SYSTEM
Common Device Name
FEEDING TUBE PLACEMENT AID
Manufacturer (Section D)
COAPTECH, INC.
101 w dickman st, suite 700
baltimore MD 21230
Manufacturer (Section G)
COAPTECH, INC.
101 w dickman st, suite 700
baltimore MD 21230
Manufacturer Contact
101 w dickman st., suite 700
baltimore, MD 21230
4435746934
MDR Report Key19627573
Report Number3015177732-2024-00003
Device Sequence Number7119062
Product Code KGC
UDI-Device Identifier00850026037043
UDI-Public(01)00850026037043(17)241130(10)XXXXXXXXXX
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number001021X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSTOMY TUBE.; TRACHEOSTOMY TUBE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale